Alert archive / Louisiana / Wind Advisories in 2022
Wind Advisory 8, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Mar 29, 2022, 4:46 AM CDT for 15 parishes in Louisiana; 5 counties in Mississippi. It took effect at Mar 30, 2022, 8:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 29, 2022, 4:46 AM CDT (09:46 UTC)
- In effect from
- Mar 30, 2022, 8:00 AM CDT
- Expired
- Mar 30, 2022, 4:51 AM CDT
- In force
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Orleans Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1053 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
226 WWUS74 KLIX 290946 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 446 AM CDT Tue Mar 29 2022 LAZ034>037-039-046>050-056>061-063>072-075>078-MSZ068>071-077- 080>082-291800- /O.NEW.KLIX.WI.Y.0008.220330T1300Z-220331T0200Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Northwest St. Tammany-Southeast St. Tammany- Western Orleans-Eastern Orleans-Wilkinson-Amite-Pike-Walthall- Pearl River-Hancock-Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 446 AM CDT Tue Mar 29 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM CDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with some gusts greater than 50 mph expected. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...From 8 AM to 9 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
360 WWUS74 KLIX 291450 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 950 AM CDT Tue Mar 29 2022 LAZ034>037-039-046>050-056>061-063>072-075>078-MSZ068>071-077- 080>082-292300- /O.CON.KLIX.WI.Y.0008.220330T1300Z-220331T0200Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Northwest St. Tammany-Southeast St. Tammany- Western Orleans-Eastern Orleans-Wilkinson-Amite-Pike-Walthall- Pearl River-Hancock-Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 950 AM CDT Tue Mar 29 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM CDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with some gusts greater than 50 mph expected. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...From 8 AM to 9 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
453 WWUS74 KLIX 292005 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 305 PM CDT Tue Mar 29 2022 LAZ056>061-063>070-077-078-300415- /O.UPG.KLIX.WI.Y.0008.220330T1300Z-220331T0200Z/ /O.NEW.KLIX.HW.W.0001.220330T1300Z-220331T0200Z/ Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Western Orleans- Eastern Orleans- Including the cities of Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, New Orleans, and East New Orleans 305 PM CDT Tue Mar 29 2022 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM CDT WEDNESDAY... * WHAT...South winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Louisiana. * WHEN...From 8 AM to 9 PM CDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds are likely to be just in advance of thunderstorms Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ LAZ034>037-039-046>050-071-072-075-076-MSZ068>071-077-080>082- 300415- /O.CON.KLIX.WI.Y.0008.220330T1300Z-220331T0200Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Northern Tangipahoa-Southern Tangipahoa-Northwest St. Tammany- Southeast St. Tammany-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 305 PM CDT Tue Mar 29 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM CDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with some gusts near 50 mph expected. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...From 8 AM to 9 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
503 WWUS74 KLIX 300352 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 1052 PM CDT Tue Mar 29 2022 LAZ056>061-063>070-077-078-301315- /O.CON.KLIX.HW.W.0001.220330T1300Z-220331T0200Z/ Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Western Orleans- Eastern Orleans- Including the cities of Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, New Orleans, and East New Orleans 1052 PM CDT Tue Mar 29 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 9 PM CDT WEDNESDAY... * WHAT...South winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Louisiana. * WHEN...From 8 AM to 9 PM CDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds are likely to be just in advance of thunderstorms Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ LAZ034>037-039-046>050-071-072-075-076-MSZ068>071-077-080>082- 301315- /O.CON.KLIX.WI.Y.0008.220330T1300Z-220331T0200Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Northern Tangipahoa-Southern Tangipahoa-Northwest St. Tammany- Southeast St. Tammany-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 1052 PM CDT Tue Mar 29 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM CDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with some gusts near 50 mph expected. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...From 8 AM to 9 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
557 WWUS74 KLIX 300951 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 451 AM CDT Wed Mar 30 2022 LAZ076-MSZ080>082-301800- /O.UPG.KLIX.WI.Y.0008.220330T1300Z-220331T0200Z/ /O.NEW.KLIX.WI.Y.0009.220331T0200Z-220331T0600Z/ /O.EXA.KLIX.HW.W.0001.220330T1300Z-220331T0200Z/ Southeast St. Tammany-Hancock-Harrison-Jackson- Including the cities of Slidell, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 451 AM CDT Wed Mar 30 2022 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 9 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 AM CDT THURSDAY... * WHAT...For the High Wind Warning, south winds 35 to 45 mph with gusts up to 55 mph expected. For the Wind Advisory, southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...In Mississippi, Hancock, Harrison and Jackson Counties. In Louisiana, Southeast St. Tammany Parish. * WHEN...For the High Wind Warning, from 8 AM this morning to 9 PM CDT this evening. For the Wind Advisory, from 9 PM this evening to 1 AM CDT Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ LAZ034>037-039-046>050-071-072-075-MSZ068>071-077-301800- /O.UPG.KLIX.WI.Y.0008.220330T1300Z-220331T0200Z/ /O.EXA.KLIX.HW.W.0001.220330T1300Z-220331T0200Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Northern Tangipahoa-Southern Tangipahoa-Northwest St. Tammany- Wilkinson-Amite-Pike-Walthall-Pearl River- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, and Picayune 451 AM CDT Wed Mar 30 2022 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 9 PM CDT THIS EVENING... * WHAT...For the High Wind Warning, south winds 35 to 45 mph with gusts up to 55 mph expected. * WHERE...In Mississippi, Wilkinson-Amite-Pike-Walthall-Pearl River Counties. In Louisiana, Pointe Coupee, West Feliciana, East Feliciana, St. Helena, Washington, Iberville, West Baton Rouge, East Baton Rouge, Ascension, Livingston, Northern Tangipahoa, Southern Tangipahoa, Northwest St. Tammany Parishes. * WHEN...For the High Wind Warning, from 8 AM this morning to 9 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ LAZ061-063-064-068>070-077-078-301800- /O.NEW.KLIX.WI.Y.0009.220331T0200Z-220331T0600Z/ /O.CON.KLIX.HW.W.0001.220330T1300Z-220331T0200Z/ Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Lower Jefferson-Lower Plaquemines-Lower St. Bernard- Western Orleans-Eastern Orleans- Including the cities of Metairie, Kenner, Belle Chasse, Chalmette, Violet, Grand Isle, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, New Orleans, and East New Orleans 451 AM CDT Wed Mar 30 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 AM CDT THURSDAY... * WHAT...For the High Wind Warning, south winds 35 to 45 mph with gusts up to 55 mph expected. For the Wind Advisory, southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Upper Jefferson, Upper Plaquemines, Upper St. Bernard, Lower Jefferson, Lower Plaquemines, Lower St. Bernard, Western Orleans, Eastern Orleans Parishes. * WHEN...For the High Wind Warning, from 8 AM this morning to 9 PM CDT this evening. For the Wind Advisory, from 9 PM this evening to 1 AM CDT Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ LAZ056>060-065>067-301800- /O.CON.KLIX.HW.W.0001.220330T1300Z-220331T0200Z/ Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Terrebonne-Lower Terrebonne-Lower Lafourche- Including the cities of Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, and Leeville 451 AM CDT Wed Mar 30 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM CDT THIS EVENING... * WHAT...For the High Wind Warning, south winds 35 to 45 mph with gusts up to 55 mph expected. * WHERE...Assumption, St. James, St. John The Baptist, Upper Lafourche, St. Charles, Upper Terrebonne, Lower Terrebonne, Lower Lafourche Parishes. * WHEN...For the High Wind Warning, from 8 AM this morning to 9 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Mar 29, 4:36 AM CDT, 10 minutes earlier.
Area forecast discussion, Mar 29, 4:36 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
436 AM CDT Tue Mar 29 2022
.SHORT TERM (Today through Wednesday night)...Expect the current
gradient light wind to continue for most locations this morning. The
12z sounding profile fits only a radiation fog event and with any
mixing, most sites should remain under a strat deck. But if any of
these locations can decouple and winds go to zero, there could be
some fog at that location but still only expect it to be near or
1sm. Full decoupling usually does occur around sunrise and it is
possible that if there is going to be any strong reduction in vis,
it would be around that time frame.
Expectation is for a squall line to be produced west of the area and
move at a good pace through the area starting around noon Wed. No
real changes in perception has occurred. So, we will discuss the
questions for Wed. The gradient ahead of this front is amazing
robust with a full mb drop over an 8 mile distance. This will simply
translate into a VERY windy situation. Some gusts are expected to be
50+mph(not associated with the line of storms). The line of storms
will have the potential to produce this and then some especially
with bowing segments. A wind advisory will be posted with this
package but this could be upgraded to a high wind warning if these
numbers hold or increase. The next thing will be a coastal flood
advisory. We don't have the numbers that support it but the numbers
we do have are bumping the threshold. The neap tide it is on the we
are in is also helping to tamper these levels, but with strong winds
and frequent gusts above gale force, thinking is that we see these
numbers move up and there will be that possibility of a coastal
flood advisory being issued, although more of an annoyance.
Kinematics, especially with the low level varaibles are extremely
impressive. Upper level lift provided by dynamic forcing is also
quite robust. All the ingredients are there for a svr wx event.
Stability could be a bit better but we do go sfc based just ahead of
the squall line. The biggest problem will be damaging winds at
70+mph with bowing segments. QLCS tornadoes are a definite
possibility. At the moment, the thinking is this line should stay
together. If there were breaks and a few cells could manage
individuality, there would be a quick issue with spin ups. The
front(dew pt gradient) will begin to lag the main line of convection
as the sfc boundary stalls near the Atchafalaya Basin and slowly
creeps through the area by during the night. But the line moves east
bringing dry wx for a few day at least.
.Long Term (Thursday through Tuesday)...
The apex of the main axis of the upper level trough that brings
severe potential to the local area midweek will be passing across
the the Mississippi River Valley on Thursday. Post frontal airmass
will certainly knock down temps for a day or so, but starting out so
warm in the days leading up to this means behind the cold front will
feel like normal for this time of year. Guidance is fairly tight for
temps, so stuck with deterministic NBM. The progressive nature of
this week's pattern means a ridge is already overhead by Friday. It
appears to be quite shallow, so really just aides in starting the
moderation of temps process.
Models are hinting at a mid latitude shortwave racing east across
the country this weekend. Due to its expected weak structure, models
not resolving it consistently. Therefore, have just went with NBM
POPs and is a lower confidence forecast. In general though, looks
like moisture is drawn north along a weak warm front. Not much
dynamics with this system, so just expected showers with a few
thunderstorms. Weak upper ridge follows the the shortwave to subside
convection and moderate temps before the next more significant
trough moves in early next week.
MEFFER
&&
.AVIATION...
Not expected to get many sites with vis restrictions but cigs will
be the issue. OVC008+ should be found at most sites this morning
with VFR conditions by mid to late morning. Cigs will be back at
these levels again tonight with no vis restrictions expected.
&&
MARINE...Onshore flow will continue to rise today and be higher than
20+kt by tonight. Sustained wind speeds will be 25-30kt Wednesday
with frequent gusts above gale force. Small craft advisory flags
will get hoisted either later today or tonight for Tuesday night but
there is a possibility of a gale warning due to the frequent gusts
>=34kt. A cold front will move through Wed night into Thu with
strong thunderstorms and West to NW winds will reach the area post
front but speeds will remain weak. This front is expected to stall
over the outer waters befor moving back north as a warm front by the
end of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 83 66 82 52 / 0 0 90 40
BTR 84 67 82 53 / 0 0 100 30
ASD 83 66 84 56 / 0 0 70 80
MSY 81 69 83 60 / 0 0 70 70
GPT 79 67 79 60 / 0 0 50 100
PQL 79 66 80 61 / 0 0 50 100
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 8 AM to 9 PM CDT Wednesday for LAZ034>037-039-
046>050-056>061-063>072-075>078.
GM...Gale Watch from this evening through late Wednesday night for
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
Small Craft Advisory from 3 PM this afternoon to 7 PM CDT this
evening for GMZ530-532-534-536-538-550-552-555-557-570-572-
575-577.
MS...Wind Advisory from 8 AM to 9 PM CDT Wednesday for MSZ068>071-077-
080>082.
GM...Gale Watch from this evening through late Wednesday night for
GMZ532-534-536-538-550-552-555-557-570-572-575-577.
Small Craft Advisory from 3 PM this afternoon to 7 PM CDT this
evening for GMZ532-534-536-538-550-552-555-557-570-572-575-
577.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:56 PM CDT | Gale Watch | LIX | 18 hr | |
| Mar 29, 4:40 AM CDT | Small Craft Advisory | LIX | 26 hr | |
| Mar 29, 3:05 PM CDT | High Wind Warning | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Orleans, Pointe Coupee and 9 more | 30 hr |
| Mar 29, 3:08 PM CDT | Gale Warning | LIX | 34 hr |
Nearby
Wind Advisories in Louisiana, 2022Wind Advisories in Mississippi, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.